MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) male was undergoing a left lower extremity angiogram using a flexor high-flex ansel guiding sheath.The complaint sheath was inserted in the scarred and calcified right groin, up and over the aortic bifurcation and advanced to the left proximal superficial femoral artery (sfa).The unspecified wire was exchanged for another manufacturer's 300cm wire, which was advanced to the left peroneal artery.Physician attempted to withdraw the complaint device to the left common femoral artery (cfa) at which point the valve/hub popped off of the sheath.Removal was attempted by pulling on the hub.The complaint sheath had been in place approximately thirty minutes at this point.The dilator was not in place at the time of removal and some resistance was felt.Patient was then transported to the hospital and the procedure was completed and the sheath was removed successfully.After the complaint device was removed, the patient's hemoglobin dropped from 11 to 8.The patient refused a transfusion and was discharged from the hospital twenty-four hours post-procedure.The complaint device will not be returned to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook has confirmed that sufficient inspection activities are in place to identify this failure mode prior to distribution.Moreover, an ifu is provided with this device, which states "before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage." it also goes on to provide specific step by step sheath removal instructions to reduce the potential for separation during removal.Based on the information provided and no product returned, investigation has concluded that this event cannot be traced to the device but to the patient¿s anatomy and unintended user error.Reportedly, the patient presented with heavy calcification and the dilator was not reinserted into the sheath prior to removal as it recommends in the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8550763
Report Number1820334-2019-00952
Device Sequence Number373502
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)190616(10)7049084
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number7049084
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/18/2019
04/06/2020
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/24/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR